MAUDE Adverse Event Report: COLOPLAST A/S TITAN OTR; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN OTR; INFLATABLE PENILE PROSTHESIS
Model Number ESR9222400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
According to available information, this device required replacement due to a tubing break.The break was noted between a cylinder and the pump.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release and no trends were noted.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Titan otr pump, cylinders 1 and 2, detached connector / inlet tubing, and detached inlet tubing were received for evaluation.Abrasion was noted on both exhaust tubes and the inlet tube of the pump.A separation was noted on the longer exhaust tube of the pump near the strain relief junction.This is a site of leakage.The surfaces appear to be rough and irregular, indicating stress was exerted.Abrasion was noted on the exhaust tubes of cylinder 1 and cylinder 2.No functional abnormalities were noted with neither cylinder 1 nor cylinder 2.No functional abnormalities were noted with the detached inlet tubing or connector.No functional abnormalities were noted with the detached inlet tubing.Based on examination of the returned product, it was concluded that while in-vivo both the exhaust tubes and inlet tube of the pump had overlapped and abraded against one another.The rough and irregular surfaces associated with the separation indicates that sufficient stress was exerted on the longer exhaust tube near the pump to separate the site while in-vivo.A separation of this type could then allow the loss of fluid, making the device inoperable.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.

Brand Name
TITAN OTR
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST MANUFACTURING US, LLC
1601 west river road north
minneapolis MN 55411
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key15236780
Report Number2125050-2022-00791
Device Sequence Number4900228
Product Code FHW
UDI-Device Identifier05708932487702
UDI-Public05708932487702
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberESR9222400
Device Catalogue NumberESR922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale